|12 Weeks ok now this....
Jul 31, 2000
I am currently taking Zerit, Epivir and Rescriptor(the new formulation) and was doing good the last 12 weeks, CD4 is 635 and I'm undetectable. Now for the last week I have had NON STOP loose stools, appetite has gone down a lot, I dropped 5 lbs in a week. I have tried to drink Ensure to help keep the protein level high, but no matter what I eat I am having bad GI discomfort (bloating for 2 days, cant eat for 3 days then having diarrhea the rest of the week) my system does not seem to understand the pills or something is going on. I have negative blood and stool cultures but I just feel like this is the meds?
Response from Dr. Henry
Loose stools would be an unusual but possible side effect of those drug cocktail. You might consider seeing what happens over the next week before considering a switch (you could have picked up a GI bug or food intolerance) Had you previously tolerated the Zerit and/or Epivir? I can't tell from your message whether you are new to antiretroviral therapy. If that is your first cocktail and there is no other explanation for your GI complaints and weight loss then a switch to other drugs which you might tolerate differently could be in order. With a CD4 count of 635 your are in good shape immunologically so it certainly doesn't make much sense to be suffering from the meds. If your CD4 count has never been too low (ie less than 350) then another consideration would be to stop the meds for a while to se if your symptoms clear (if so then the meds are the likely culprit).. I assume your electrolytes are OK, your liver is OK, blood sugar, etc? Keith Henry, M.D.
Protease Inhibitors and Elevated Cholesterol & Triglycerides
Side Effects of hydroxyurea
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Pain In Balls After Anal Sex Sign Of HIV AIDS
- White Bumps After French Kissing Worried I Have HIV
- How Long Until Std Test Results Come Back?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.